MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As originally reported, during an unknown procedure, the hub of a flexor ansel guiding sheath disconnected during use.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.Upon return of the complaint device, the shaft of the sheath was separated below the hub, with the flare remaining in the sheath hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 29apr2024.The procedure was embolization of the splenic artery.The patient was described as young.Ultrasound guided micropuncture access was obtained in the right common femoral artery, in ¿standard angio set-up¿.The access site was not scarred, and the anatomy was ¿favorable¿, without atherosclerosis.The sheath was advanced midline through the coeliac (celiac) trunk and the tip was advanced to the splenic artery for deployment of an embolization device.Resistance was not encountered upon advancement of the sheath using the index finger and thumb only.A cook wire guide was used during the procedure.Resistance was not encountered upon insertion or removal of any device through the sheath.Because resistance was not encountered as another manufacturer¿s embolization plug was advanced through the sheath hub, the user was reportedly unaware that the sheath tubing had separated at the hub and therefore, the separated portion of the sheath had already been fully advanced into the patient.The embolization plug was in the sheath lumen at the time of separation.An ultrasound was performed immediately, and hemostasis was achieved with manual compression while the vascular team was consulted.A surgical cut-down was performed to remove the separated sheath.The hub was not used to pull the sheath from the patient, as the hub separated upon delivery of the device.The dilator was not in the sheath at the time of the event.A repeat splenic artery embolization procedure was booked for (b)(6) 2024.After the procedure, the user conducted bench testing on another device from the same lot.The hub separated from the tube upon insertion of the ¿loader¿.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a3, b1, b2, b5, d10, h1, h6 (annexes e & f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an unknown procedure, the hub of a flexor ansel guiding sheath disconnected during use.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.Upon return of the complaint device, the shaft of the sheath was separated below the hub, with the flare remaining in the sheath hub.Additional information was received 29 apr 2024.The procedure was embolization of the splenic artery.The patient was described as young.Ultrasound guided micropuncture access was obtained in the right common femoral artery, in ¿standard angio set-up¿.The access site was not scarred, and the anatomy was ¿favorable¿, without atherosclerosis.The sheath was advanced midline through the coeliac (celiac) trunk and the tip was advanced to the splenic artery for deployment of an embolization device.Resistance was not encountered upon advancement of the sheath using the index finger and thumb only.A cook wire guide was used during the procedure.Resistance was not encountered upon insertion or removal of any device through the sheath.Because resistance was not encountered as another manufacturer¿s embolization plug was advanced through the sheath hub, the user was reportedly unaware that the sheath tubing had separated at the hub and therefore, the separated portion of the sheath had already been fully advanced into the patient.The embolization plug was in the sheath lumen at the time of separation.An ultrasound was performed immediately, and hemostasis was achieved with manual compression while the vascular team was consulted.A surgical cut-down was performed to remove the separated sheath.The hub was not used to pull the sheath from the patient, as the hub separated upon delivery of the device.The dilator was not in the sheath at the time of the event.A repeat splenic artery embolization procedure was booked for (b)(6) 2024.After the procedure, the user conducted bench testing on another device from the same lot.The hub separated from the tube upon insertion of the ¿loader¿.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was conducted as well.The complaint device was returned to cook for investigation.The device was separated with the flare remaining inside the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot.A review of the subassembly lot found one relevant nonconformance on one device; however, the non-conforming product was scrapped prior to release.A database search revealed one additional complaint for a related failure from the same customer.Cook determined that there are no nonconforming devices that exist in house or out in the field.The product ifu states ¿all interventional or diagnostic instruments used with the sheath should move freely through the valve and sheath to avoid damage¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from a previously completed capa.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coiling processes, leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including 100% bond inspections, increase of the minimum allowable tensile strength, improvements to the baking process, and reduction in shelf life of inner liner raw material.The complaint device was manufactured prior to implementation of the corrective actions.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information was received 10jul2025.Another manufacturer¿s 10-millimeter embolization plug was used during the procedure.The interventional radiologist originally requested a 5-french, 55-centimeter angled sheath; however, rather than waiting for the 55-centimeter sheath to be located, the physician proceeded to use the 5-french, 45-centimeter angled sheath which was already opened.Another company¿s representative was present for the procedure, and ¿seemingly expressed confidence¿ that the 5-french, 45-centimeter sheath was compatible for use with the embolization plug.The radiologist introduced the embolization plug into the femoral sheath.During deployment of the plug, the hub of the sheath separated from the shaft.On inspiration, the sheath withdrew into the femoral artery and was unable to be retrieved.The other manufacturer¿s representative could not be located after the procedure.
 
Additional Manufacturer Narrative
Additional information: b5, d10.D10: shape memory medical impede embolization plug 10mm imp-10 lot f23071106e.The investigation conclusion did not change based on the additional information received 10jul2025.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19050207
Report Number1820334-2024-00472
Device Sequence Number7280076
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)241217(10)14427529
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Device Lot Number14427529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/29/2024
06/21/2024
07/10/2025
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/22/2024
07/11/2024
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 80CM C2 AND ANGLED GLIDE WIRE; IMPEDE 10MM IMP-10 LOT F23071106E; IMPEDE EMBOLISATION PLUG, DIVERSE DEVICES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale